Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 26, 2005, 8:50 AM CDT for Hopkins County, Kentucky. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 8:50 AM CDT (13:50 UTC)
- Expired
- Aug 26, 2005, 10:45 AM CDT
- In force
- 115 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Hopkins County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 261349
FFWPAH
KYC107-261545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
850 AM CDT FRI AUG 26 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOPKINS COUNTY IN NORTHWEST KENTUCKY.
* UNTIL 1045 AM CDT.
* AT 845 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
PROBLEMS ACROSS MADISONVILLE...AND OTHER PORTIONS OF HOPKINS
COUNTY...DUE TO ROUNDS OF SHOWERS AND THUNDERSTORMS THAT HAVE BEEN
MOVING SLOWLY SOUTHEAST ACROSS THE COUNTY. ONE AND A HALF FEET OF
WATER WAS OVER THE MAIN ROAD IN MADISONVILLE.
* LOCATIONS IN THE WARNING INCLUDE NEBO...MADISONVILLE AND HANSON.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA AS ADDITIONAL SHOWERS AND STORMS MOVE ACROSS THE
COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3735 8782 3720 8777 3711 8753 3736 8732
3756 8737
$$
RST1 follow-up statement
000
WGUS73 KPAH 261525
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1024 AM CDT FRI AUG 26 2005
KYC107-261545-
HOPKINS KY-
1024 AM CDT FRI AUG 26 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1045 AM CDT FOR HOPKINS
COUNTY...
AT 1017 AM CDT...THUNDERSTORMS WILL CONTINUE TO TREK ACROSS THE
WARNED AREA...SLOWLY DISSIPATING OVER THE NEXT HOUR. ANOTHER 1 INCH
OF RAIN IS POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE NEBO...MADISONVILLE AND HANSON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3735 8782 3720 8777 3711 8753 3736 8732
3756 8737
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:00 AM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Aug 26, 2:00 AM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT FRI AUG 26 2005 .DISCUSSION... 04Z SURFACE ANALYSIS SHOWS WARM FRONT TO OUR SOUTH AND WEST...WITH MESO TROF OVER PAH FA...IN ASSOCIATION W/ MCV INITIATED CONVECTION OCCURRING OVER NRN/NERN PTNS FA. MODELS HAVE SOME DIFFICULTY PICKING UP VORT BUT DO DECENT JOB MODELING CONVECTIVE AREA...ALTHOUGH PMDHMD POINTS OUT GFS FEEDBACK. BASIC MODEL LINE IS FOR TSMS TO MOVE EAST AND EXPAND SOUTHWARD TOO. THIS WILL GIVE HIGHEST POPS NE-SE EARLY TODAY...THEN AS ATMOS JUICES UP...SCT PM STORMS POSSIBLE AGAIN. WILL NOT HAVE MUCH OF A TAPER OF POPS...HIGH CHANCE TO LOW LIKELY FA-WIDE...WITH THE SAME GOING FOR TONIGHT. ON SATURDAY...THE MODELS ALL DRAG A COLD FRONT THRU THE FA. THE ETA IS SLOWER AND LINGERS PCPN LONGER...WHILE THE GFS IS MORE AGGRESSIVE IN THE PUSH OF THE FRONT AND ASSOCIATED CONVECTION THRU THE FA. WE OPTED FOR A MIDDLE GROUND APPROACH IF NOT LEANING ON THE ETA...GIVEN THE DIFFICULTY THE LAST SUCH FRONT HAD MAKING IT THRU THE FA. PLUS WE WL BE HAVING BY THEN KATRINA REMNANTS TO DEAL WITH...WHICH MAY EFFECTIVELY SLOW DOWN EWARD PROGRESS OF SAID FRONT. MOS POPS ARE ALL HIGH FOR SAT WITH THE FRONT IN PLAY...THEN WE WE END THE POPS SLOWLY SAT NIGHT...AS WE GET BEHIND THE FRONT BY SUNDAY. WE DECIDED TO KEEP THE FORECAST DRY SUNDAY-THURSDAY...ALTHOUGH ONE COULD ARGUE FOR A SLIGHT CHANCE ON ANY NUMBER OF TIME PERIODS. CAUTIOUSLY BUYING THE GFS SUGGESTS A MAINLY DRY MEDIUM TO LONG RANGE FORECAST...W/KATRINA STAYING EAST AND MINOR RIDGING/DRIER AIR IN PLACE OVER THE LOWER OH VALLEY THRU THE TIME PERIOD. WE FAVOR WARMER MOS UNTIL FROPA...AFTER WHICH WE BLEND INTO THE LONG RANGE GUIDANCE...ALTHOUGH WE DONT QUITE BUY (JUST YET) THE FULL EXTENT OF THE DRIER/COOLER AIR THE GFS WANTS TO SINK INTO THE AREA. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 26, 3:53 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 353 AM CDT FRI AUG 26 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-270900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 353 AM EST FRI AUG 26 2005 /353 AM CDT FRI AUG 26 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST SATURDAY AND SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH THE QUAD STATE. WHILE NO SEVERE WEATHER IS FORECAST...THAT WOULD BE THE BEST CHANCE TIME PERIOD FOR ANY HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:03 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 102 min |
| Aug 26, 9:03 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 27 min |
| Aug 26, 10:37 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian | 38 min |
| Aug 26, 3:47 PM CDT | Flash Flood Warning | PAH | Henderson, Union | 118 min |
| Aug 26, 4:06 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 24 min |
| Aug 26, 4:22 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 23 min |
| Aug 26, 4:33 PM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins, Webster | 117 min |
| Aug 26, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 35 min |
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.